Alert archive / Nevada / Snow Advisories in 2007
Snow Advisory 17, NWS Las Vegas, NV
NWS Las Vegas, NV issued this snow advisory at Dec 17, 2007, 3:29 PM PST for Clark County, Lincoln County, Nye County, Nevada. It took effect at Dec 18, 2007, 4:00 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2007, 3:29 PM PST (23:29 UTC)
- In effect from
- Dec 18, 2007, 4:00 PM PST
- Expired
- Dec 19, 2007, 4:00 AM PST
- In force
- 12 hr
- Issued by
- NWS Las Vegas, NV
Counties Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 185 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 11.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1995 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 473 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this snow advisory went out at Dec 17, 10:40 AM PST, 4 hours 49 minutes earlier.
Area forecast discussion, Dec 17, 10:40 AM PST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1040 AM PST MON DEC 17 2007 .SYNOPSIS...MID AND HIGH LEVEL CLOUDS WILL INCREASE TODAY AND TONIGHT AHEAD OF A FAST MOVING PACIFIC STORM WHICH WILL BRING A CHANCE OF LIGHT RAIN AND SNOW TO MUCH OF THE REGION TUESDAY AND TUESDAY NIGHT. ANOTHER PACIFIC SYSTEM IS FORECAST TO MOVE ACROSS THE GREAT BASIN THURSDAY AND THURSDAY NIGHT. && .UPDATE...MODELS GENERATING QUITE A BIT OF PRECIPITATION OVER THE SIERRA FOR TUESDAY AND TUESDAY NIGHT. GIVEN THAT AND THE POTENTIAL FOR SOME PRETTY STRONG WINDS...HAVE DECIDED TO ISSUE A WINTER STORM WATCH. && .PREV DISCUSSION...355 AM PST MON DEC 17...SHORT TERM...THE PROGRESSIVE PATTERN IN PLACE WILL ALLOW FAST MOVING SHORTWAVES TO SLIDE ACROSS THE REGION THROUGH THE WEEK FOR GENERALLY UNSETTLED WEATHER BUT FAIRLY LOW IMPACT FOR MOST OF THE FORECAST AREA. THE 00Z GFS AND ECMWF SOLUTIONS WERE PREFERRED AND BOTH WERE IN GOOD AGREEMENT WITH THE OVERALL PATTERN THROUGH WEDNESDAY NIGHT. THE LATEST NAM SOLUTIONS WERE NOT QUITE AS DEEP WITH THE INCOMING SYSTEM TUESDAY. THE UPPER LEVEL SHORTWAVE MOVING ACROSS NORTHERN CALIFORNIA AND NORTHWEST NEVADA THIS MORNING WILL QUICKLY LIFT NORTHEAST TODAY. THE MAIN FOCUS OF THE FORECAST IS ON THE NEXT SYSTEM WHICH COULD BE SEEN DIVING THROUGH THE SOUTHERN GULF OF ALASKA NEAR 45N/140W. IT HAD ENTRAINED A SUBSTANTIAL SUBTROPICAL MOISTURE PLUME. THE TROUGH AXIS IS FORECAST TO REACH CENTRAL CALIFORNIA TUESDAY AFTERNOON THEN QUICKLY SLIDE ACROSS SOUTHERN NEVADA INTO NORTHERN ARIZONA/SOUTHERN UTAH BY 12Z WEDNESDAY. MOST OF THE PRECIPITATION SHOULD BE INTERCEPTED BY THE WESTERN SIERRA SLOPES BUT ENOUGH WILL ACCOMPANY THE CORE OF THE SYSTEM FOR LIKELY PRECIP IN THE MOUNTAINS AND LOWER CHANCES IN THE VALLEYS AND DESERTS. NEED TO KEEP AN EYE ON THE POTENTIAL FOR HIGH WINDS ON THE EAST SLOPES OF THE SOUTHERN SIERRA TUESDAY AFTERNOON AND EVENING...BUT MOISTURE AND STABILITY PROFILES WERE WORKING AGAINST A SIGNIFICANT DOWNSLOPE WIND EVENT DOWN INTO THE OWENS VALLEY. A BRIEF SHORTWAVE RIDGE IS INDUCED OVER THE REGION WEDNESDAY AHEAD OF THE NEXT DEEPER TROUGH WHICH MOVES INLAND THURSDAY. EVEN THOUGH THE FLOW IS FORECAST TO REMAIN FAIRLY MOIST WEDNESDAY...LITTLE TO NO DYNAMIC SUPPORT IN THIS PATTERN SHOULD LEAD TO VERY LITTLE CHANCE OF PRECIP FOR THE AREA WEDNESDAY. .LONG TERM...UPPER TROUGH SHIFTING SOUTH INTO NORTHERN CALIFORNIA WEDNESDAY NIGHT TO SHIFT ACROSS THE CWA THURSDAY AND THURSDAY NIGHT WITH WEAK RIDGE THEN BUILDING OVER THE CWA FRIDAY INTO EARLY SATURDAY. BOTH GFS/ECMWF IN FAIRLY GOOD AGREEMENT WITH THIS SCENARIO...BUT THEN DIVERGE FROM THIS POINT ON. GFS ENSEMBLE ALSO SHOWING VERY GOOD CONSISTENCY THROUGH 18Z SATURDAY. CONFIDENCE THEN LOWERS FROM THIS POINT ON. ECMWF TRENDING TOWARDS A SERIES OF SHORT WAVES DROPPING ACROSS THE CWA WITH ONE SATURDAY NIGHT/EARLY SUNDAY AND THE NEXT LATE ON MONDAY. GFS TRENDS FLAT RIDGE THROUGH THE WEEKEND WITH SHORT WAVE MOVING ACROSS NORTHERN AND CENTRAL NEVADA ON MONDAY. FOR NOW WILL TREND TOWARDS CURRENT FORECAST WHICH SHOWS DRY FOR SUNDAY WITH NEXT SHORT WAVE ON MONDAY PRODUCING A FEW SHOWERS ACROSS THE NORTHERN PORTION OF THE CWA. LOOK FOR INCREASE IN WINDS INTO FRIDAY AS SHORT WAVE EXITS TO THE EAST AND HIGH PRESSURE BUILDS TO THE NORTH AND THEN MAY SEEN ADDITIONAL BREEZY CONDITIONS TOWARDS THE END OF THE PERIOD. WILL CONTINUE TO TREND TEMPS BELOW MOS GUIDANCE ESPECIALLY THURSDAY AND FRIDAY AS SHORT WAVE CROSSES OVER THE AREA WITH NORTHERLY FLOW DEVELOPING BY THE END OF THE WEEK. && .AVIATION...FOR MCCARRAN...NO SIGNIFICANT WEATHER IS EXPECTED OVER THE NEXT 24 HOURS WITH WINDS LESS THAN 10KTS AND VARIABLE HIGH LEVEL CLOUDS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...GENERALLY LIGHT WINDS WITH VARIABLE HIGH LEVEL CLOUDS THROUGH TODAY WITH INCREASED MOISTURE AND POSSIBLE SHOWERS EXPECTED ACROSS THE SOUTHERN SIERRA TONIGHT AND EARLY TUESDAY MORNING...THEN SPREADING ACROSS SOUTH CENTRAL/SOUTHERN NEVADA BY TUESDAY AFTERNOON. ALSO LOOK FOR THE POSSIBILITY OF INCREASED WINDS PRODUCING MOUNTAIN WAVES/DOWNSLOPE WINDS ACROSS THE OWENS VALLEY TUESDAY AFTERNOON. .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...WINTER STORM WATCH TUESDAY AND TUESDAY NIGHT ZONE 519. && HARRISON/ADAIR/JENSEN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Dec 17, 6:30 AM PST, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 630 AM PST MON DEC 17 2007 CAZ519-520-180800- EASTERN SIERRA SLOPES-OWENS VALLEY- 630 AM PST MON DEC 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FAST MOVING PACIFIC STORM WILL MOVE INTO THE SOUTHERN SIERRA TUESDAY BRINGING THE POTENTIAL FOR STRONG WINDS ALONG THE EAST SLOPES TUESDAY AFTERNOON AND EVENING. SNOW ACCUMULATIONS ARE EXPECTED TO BE GENERALLY LIGHT TO MODERATE ON THE EAST SLOPES FROM BISHOP SOUTHWARD. THE NEXT STORM MOVING INTO THE WEST COAST BY THURSDAY WILL BRING ANOTHER CHANCE OF LIGHT TO MODERATE SNOWFALL AND THE POTENTIAL FOR STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE. AZZ001>003-036-CAZ521>527-NVZ014>022-180800- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 630 AM PST MON DEC 17 2007 /730 AM MST MON DEC 17 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A FAST MOVING PACIFIC STORM WILL MOVE ACROSS THE REGION TUESDAY THEN AGAIN THURSDAY. THESE STORMS ARE EXPECTED TO PRODUCE MAINLY LIGHT SNOWFALL FOR THE MOUNTAINS AND GUSTY WINDS AND ISOLATED TO SCATTERED RAIN SHOWERS FOR THE VALLEYS AND DESERTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ADAIR
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 10:51 AM PST | Winter Storm Watch | VEF | Inyo | 5 hr |
| Dec 17, 3:29 PM PST | Winter Storm Warning | VEF | Inyo | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.